Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Lipodystrophy and WastingLipodystrophy and Wasting
           
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


strange reaction to exercise
Apr 12, 2002

Hi doctors, My question comes in two parts. First if you can "pinch the pudge" with weight gain that is flabby and you just generally look soft and giggly, is this just overindulgence and not true lipo?

Also, I experience the strangest reaction to exercise and diet that makes no sense. It seems the more I exercise (not even that strenuous), eat less calories (but by no means starve), and get down to a healthier weight, the more my hair fails out. It seems as if my hair is just dropping as I run on the treadmill, yet If I let myself go and lay around for a few days I don't lose as much hair (although it still sheds more than a normal person and I think it's one of my meds). This makes no sense because the "healthier" I try to become, the balder I get. Help please.

Response from Ms. Fields-Gardner

Overeating and lack of exercise (with a calorie overload) generally shows up as additional subcutaneous (directly under the skin) fat stores that you can pinch. You can also layer some of the other type of fat at the same time. But if the gain is pretty much the pinchable type, you can generally lose that with diet and exercise.

The reaction you describe could be a lot of things. If you want to check your diet to see if anything is glaringly out of order, talk with a dietitian to evaluate it for you. There could be a medication interaction and your doctor and pharmacist should look through your list of medications (including any supplements) to look for possibilities.


Previous
ASAP Please
Next
Weight loss- reversible lipodystrophy?

  
  • Email Email
  • Glossary Glossary


 
 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement